MAUDE Adverse Event Report: ZIMMER SURGICAL, INC. COMPONENT KIT; DISPOSABLE BATTERY-POWERED SURGICAL/ORTHOPAEDIC LAVAGE SYSTEM

ZIMMER SURGICAL, INC. COMPONENT KIT; DISPOSABLE BATTERY-POWERED SURGICAL/ORTHOPAEDIC LAVAGE SYSTEM
Model Number N/A
Medical Device Problem Codes Battery Problem (2885); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation into the reported event has been initiated under (b)(4).Once the investigation has been completed, a follow up report will be submitted with the investigation results and any actions taken by the manufacturer.
 
Event or Problem Description
It was reported that outside of surgery, the device was pulled off the shelf and staff noticed black explosion inside of the packaging.Staff believes that the batteries exploded.The device was not used and it was left in the packaging.There was no patient involvement.Due diligence is complete and there is no additional information available.
 
Event or Problem Description
There is no additional information available regarding the event.
 
Additional Manufacturer Narrative
This complaint is recorded by zimmer biomet under (b)(4).Visual examination of the provided pictures identified the battery expulsion within the seal packaging (black power within the sterile tray).The device was not returned for further evaluation.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.The root cause of the reported issue is attributed to a manufacturing issue.The event is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMPONENT KIT
Common Device Name
DISPOSABLE BATTERY-POWERED SURGICAL/ORTHOPAEDIC LAVAGE SYSTEM
Manufacturer (Section D)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer (Section G)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer Contact
jennifer rapsavage
56 e. bell drive
warsaw, IN 46582
5745260384
MDR Report Key17597192
Report Number0001526350-2023-00951
Device Sequence Number20466660
Product Code FQH
UDI-Device Identifier00889024375123
UDI-Public(01)00889024375123(17)260430(10)68826350
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number00515042001
Device Lot Number68826350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose